Discussions By Condition: Gastrointestinal conditions

Upper left abdomen pain leading to shoulder pain.

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: Anonymous
  • March 3, 2009
  • 04:55 PM


for about 4 days now I've had an uncomfortable, burning sensation in my upper left abdomen. It feels like something moving inside my stomach, and sometimes it's just a sharp pinch or burn. I'm a 27 y/o male.

The pain is directly under my top, left side ab, right below the ribs. The pain tends to 'shoot' into my back, just below my shoulder blade. I recently starting eating more because I had been sort of neglecting my nutrition for awhile, and I originally thought it could be gastritis or something similiar.

The pain seems worse at night as I get tired as well.

At times it also presents as a burning sensation up my left side, throughout my rib cage and shoulder. The skin almost feels like it's being gently pricked or irritated. It often feels a bit better if I lay flat on my back. Going away sometimes, but if I'm sitting up it's worse. It's not a terrible pain but a strong discomfort.

This morning the pain in my stomach is almost gone (i've tried to modify what I'm eating to make it as bland as possible) but I have a very uncomfortable feeling in my shoulder and arm. It feels like I pulled a muscle somewhere under my shoulder blade or arm. I have no chest pain, shortness of breath or pressure. I do get a sharp little pinch just above my heart - a doctor once told me that because I'm so thin (about 150 lbs 6'4") my heart could be causing a muscle on the chest wall to flutter giving me a little pinching feeling from time to time.

The only time my heart races seems to be when I get worried I'm having a heart attack, I'm semi prone to anxiety. I just took a naproxen sodium for the soreness in my arm and the pain is subsiding.

I think that's about it. I've been worried about this for a few days, and I made a doctor's appointment, but it is 8 days before he can see me. I've tried a little pepto bismal for the stomach pain (it didn't seem to help much but maybe a little) and a few tums. The only drug I regularly take is ibprofun. I drink a lot of coffee and I am a smoker, I've cut back some on the coffee and tried switching to some tea with no real change.



Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?